Flood, York
- When
- June 27, 1:30 AM EST to 7:30 AM EST
- Where
- York County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
Heavy rain caused flash flooding in Lancaster County. Roads were closed and flooded in Delta, Fawn and Lower Chanceford Townships.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Heavy rain caused flash flooding in Lancaster County. Roads were closed and flooded in Delta, Fawn and Lower Chanceford Townships. In addition, two mudslides occurred. The first was in Lower Chanceford Township near the intersection of Route 372 and Slab Road. The second occurred in Windsor Township on Burkholder Road east of Blacksmith Avenue.Although the flash flooding ended shortly after midnight on the 27th , flooding continued into the morning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 26, 8:58 PM EST, 4 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 958 PM EDT MON JUN 26 2006 .SHORT TERM /REST OF TONIGHT/... JUST WATCHING THE RAIN FALL THIS EVENING. MODELS ACTUALLY TIGHTEN UP THE LOW LEVEL JET AND TURN IT MORE TO THE SSE RIGHT THRU TUES. IT ALL POINTS TO MORE OF THE SAME WITH NUMEROUS SHOWERS AND LOCALIZED TROPICAL DOWNPOURS. NO ZONE UPDATE PLANNED AS THE FORECAST LOOKS RIGHT ON TRACK. LA CORTE && .PREV DISCUSSION... /ISSUED 311 PM EDT MON JUN 26 2006/ SHORT TERM /TONIGHT/... NO CHANGES TO FLASH FLOOD WATCHES POSTED FOR THE ENTIRE REGION THROUGH TUESDAY EVENING. OVERNIGHT SHIFTS MAY CONSIDER EXTENDING THEM INTO EARLY WEDNESDAY...AT LEAST ACROSS THE EAST. 35 KT SSE LOW LEVEL JET WILL PUSH NORTH ACROSS THE SUSQ VALLEY TONIGHT. ENHANCED ISENT LIFT/LLVL THETA-E CONVERGENCE AT THE NOSE OF THIS WIND MAX WILL HELP TO EXPAND THE AREA OF HEAVY SHOWERS AND EMBEDDED +TSRA HEADED OUR WAY FROM CENTRAL AND NRN VIRGINIA. FIRST FLASH FLOOD WARNING OF THE AFTERNOON JUST ISSUED FOR ADAMS AND YORK COUNTIES WHERE LOCALLY 5-7 INCHES OF RAIN FELL SINCE SUNDAY AFTERNOON. FURTHER WEST...ALONG AND TO THE WEST OF A LINE FROM KJST TO KUNV AND KELM...I EXPECT TO SEE SLIGHTLY LESS INTENSE AND RAINFALL RATES WITH A MORE STRATIFORM APPEARANCE...BASED ON A SOMEWHAT COOLER BOUNDARY LAYER UNDER EXTENSIVE CLOUDS TODAY. LONG TERM /TUESDAY THROUGH MONDAY/... 500 MB TROUGH OVER THE WESTERN GREAT LAKES AND A 595 DM HIGH OFF OF THE NEW ENGLAND COAST WILL CHANNEL MOISTURE NORTH FROM THE SOUTHEAST ATLANTIC COAST ON TUESDAY. A WEAK SURFACE LOW PRESSURE RIDING NORTH THROUGH THE APPALACHIANS WILL HELP FOCUS PRECIPITATION ALL OVER THE FORECAST AREA. JUICY DEWPOINTS AND DEEP TROPICAL MOISTURE WILL RESULT IN QPF AMOUNTS ON THE ORDER OF TWO TO THREE INCHES BY WEDNESDAY MORNING. THE HEAVIEST RAIN WILL MOVE EAST TO WEST ACROSS THE FORECAST AREA ON TUESDAY AND EXIT THE EASTERN HALF OF THE AREA BY EARLY WEDNESDAY AFTERNOON. CONDITIONS OVER THE WESTERN HALF OF THE CWA SHOULD REMAIN DRY FOR THE MAJORITY OF WEDNESDAY. THE UPPER TROUGH WILL SLOWLY MIGRATE EAST THROUGH THE WEEKEND. WITH MORE SCATTERED SHOWERS DEVELOPING IN AFTERNOON HEATING ASSISTED BY COOL AIR ALOFT. THE FLOW OVER THE AREA THROUGH THE WEEKEND WILL BE FROM THE NORTHWEST ALONG THE BACK SIDE OF THE TROUGH WHICH WILL BE A DRIER FLOW. EXPECT ONLY WIDELY SCATTERED PRECIPITATION THROUGH THE FIRST HALF OF THE WEEKEND. AVIATION... VFR CEILINGS AND VSBYS WERE PRESENT ACROSS CENTRAL AND EASTERN TAF SITES THIS AFTERNOON...WITH VFR VSBYS AND MVFR CEILINGS ACROSS THE NW PENN MTNS. WIDELY SCT IFR CIGS AND VSBYS IN SHRA/TSRA ACROSS THE SUSQUEHANNA VALLEY REGION WILL BECOME MORE WIDESPREAD AS THE NOSE OF A 35 TO 40 KT LLVL JET PUSHES NORTH FROM VIRGINIA. CONDITIONS WILL APPROACH LOW LEVEL WIND SHEAR CRITERIA LATER TONIGHT ACROSS CENTRAL AND EASTERN TAF SITES WITH THE WIND MAXIMA LOCATED AT 4-5 KFT AGL...ABOVE A SOUTH TO SOUTHEAST SFC FLOW OF 6-10KT. WIDESPREAD IFR TO MVFR CIGS AND VSBYS WILL OCCUR LATE TONIGHT THROUGH AT LEAST THE MID MORNING TUESDAY...WITH POCKETS OF LIFR CONDITIONS BETWEEN 07-12Z TUESDAY. HYDROLOGY... WIDESPREAD ONE INCH PLUS QPF IS EXPECTED ACROSS MUCH OF THE REGION BY 12Z TUESDAY...WITH LOCALIZED 4-5 INCH AMOUNTS ONCE AGAIN LIKELY ACROSS THE SUSQ VALLEY AND PARTS OF SCENT PENN. THE MAIN QPF AXIS MAY BEGIN TO SHIFT A BIT MORE /60-80KM/ TO THE WEST THIS EVENING /COMPARED TO SUNDAY INTO THIS MORNING/ TWD THE GRADIENT OF BEST DIFFERENTIAL HEATING NEAR THE EASTERN EDGE OF THE THICKER CLOUD COVER. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 8 PM TUESDAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 AM EDT MON JUN 26 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-270845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 439 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA TODAY AND TONIGHT. WIDESPREAD RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY HEAVIER AMOUNTS UP TO 4 OR 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR ALL OF CENTRAL PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE SEND US YOUR RAINFALL REPORTS...ALONG WITH ANY FLOODING ALONG STREAMS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
846 PM EDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM FLASH FLOOD SOMERSET 40.01N 79.08W
06/26/2006 SOMERSET PA LAW ENFORCEMENT
18 BASEMENTS REPORTED FLOODED NEAR SOMERSET. ALSO ROUTE
31 CLOSED JUST WEST OF SOMERSET.
&&
KSLPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
952 PM EDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 5 NW YORK HAVEN 40.16N 76.78W
06/26/2006 YORK PA TRAINED SPOTTER
CONOWAGO CREEK ROAD CLOSED
0837 PM FLASH FLOOD SOMERSET 40.01N 79.08W
06/26/2006 SOMERSET PA LAW ENFORCEMENT
18 BASEMENTS REPORTED FLOODED NEAR SOMERSET. ALSO ROUTE
31 CLOSED JUST WEST OF SOMERSET.
0936 PM FLASH FLOOD 10 W LANCASTER 40.04N 76.49W
06/26/2006 LANCASTER PA TRAINED SPOTTER
2.57 INCHES MEASURED IN 90 MINUTES IN ROHRERSTOWN.
0938 PM FLASH FLOOD LANCASTER 40.04N 76.30W
06/26/2006 LANCASTER PA EMERGENCY MNGR
1 WATER RESCUE IN CONESTOGA TOWNSHIP...AND SEVERAL ON NE
SIDE OF LANCASTER ON RTE 30.
0945 PM FLASH FLOOD 4 NNW MILLERSVILLE 40.06N 76.38W
06/26/2006 LANCASTER PA TRAINED SPOTTER
WATER FLOWING ACROSS RTE 741.
&&
KSLPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1003 PM EDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM FLASH FLOOD LANCASTER 40.04N 76.30W
06/26/2006 LANCASTER PA EMERGENCY MNGR
1 WATER RESCUE IN CONESTOGA TOWNSHIP...AND SEVERAL ON NE
SIDE OF LANCASTER ON RTE 30.
0939 PM FLASH FLOOD 10 W LANCASTER 40.04N 76.49W
06/26/2006 LANCASTER PA TRAINED SPOTTER
2.57 INCHES MEASURED IN 90 MINUTES IN ROHRERSTOWN.
0945 PM FLASH FLOOD 4 NNW MILLERSVILLE 40.06N 76.38W
06/26/2006 LANCASTER PA TRAINED SPOTTER
WATER FLOWING ACROSS RTE 741.
&&
LA CORTEPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
100 AM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 5 NW YORK HAVEN 40.16N 76.78W
06/26/2006 YORK PA TRAINED SPOTTER
CONOWAGO CREEK ROAD CLOSED
0837 PM FLASH FLOOD SOMERSET 40.01N 79.08W
06/26/2006 SOMERSET PA LAW ENFORCEMENT
18 BASEMENTS REPORTED FLOODED NEAR SOMERSET. ALSO ROUTE
31 CLOSED JUST WEST OF SOMERSET.
0938 PM FLASH FLOOD LANCASTER 40.04N 76.30W
06/26/2006 LANCASTER PA EMERGENCY MNGR
1 WATER RESCUE IN CONESTOGA TOWNSHIP...AND SEVERAL ON NE
SIDE OF LANCASTER ON RTE 30.
0939 PM FLASH FLOOD 10 W LANCASTER 40.04N 76.49W
06/26/2006 LANCASTER PA TRAINED SPOTTER
2.57 INCHES MEASURED IN 90 MINUTES IN ROHRERSTOWN.
0945 PM FLASH FLOOD 4 NNW MILLERSVILLE 40.06N 76.38W
06/26/2006 LANCASTER PA TRAINED SPOTTER
WATER FLOWING ACROSS RTE 741.
1236 AM FLASH FLOOD NEWMANSTOWN 40.35N 76.21W
06/27/2006 LEBANON PA LAW ENFORCEMENT
SEVERAL EVACUATIONS UNDERWAY IN MILLCREEK TWP - ALSO
SEVERAL ROAD CLOSURES WITHIN TWP.
&&
KSLThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518108.